MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H96560M7019941
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The used device from the reported event has been returned to angiodynamics.As the sheath/dilator is a purchased device, angiodynamics will be forwarding the sample to greatbatch medical for evaluation and completion of a supplier corrective action request (scar).Upon completion of the investigation, a supplemental medwatch will be submitted.((b)(4)).
 
Event or Problem Description
As reported by hospital in (b)(6), "when breaking away the peel-away portion of the introducer, both handle portions of the plastic introducer broke off of the sheath before (b)(6) had completed the peel away from the dilator.She was able to successfully retrieve all portions of the peel away sheath before it went under the skin.".
 
Additional Manufacturer Narrative
A review of the lot history records was performed for packaging lot 5470109 for item number h96560m7019941 for any deviations related to the reported defect of the complaint.In addition, the lot history records for introducer dilator/sheath 5f 5cm peel.018"wire p/n: 10600706 l/n: 655517 were reviewed.The review confirmed that the packaging lot and all component lots met all material, assembly, and performance specification.The september 2019 angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "sheath detached/separated/fractured." no adverse trend was identified.In addition, this is the only reported complaint for this sheath failure mode for the bioflo picc product family in the past 15 months.The used sheath was returned in 4 pieces (i.E., the tubing was detached from each of the 2 handles).As this is a purchased component for angiodynamics, the sample was forwarded to the manufacturer, greatbatch mfg., for evaluation, along with a scar (supplier corrective action response).Greatbatch's completed response indicated that the root cause of the event was that the sheath "mold does not fasten the tube adequately during the over-molding process, causing it to move the core-pin and not create an adequate mechanical bond between the sheath and the handle." greatbatch has implemented a short-term corrective action: they performed an awareness training and have implemented sorting of quarantined devices - 100% sorting of material on-hand and subsequent increased sampling levels.The long-term corrective action was noted as having the tube retention fixture validated and implemented.((b)(4)).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8807112
Report Number1317056-2019-00095
Device Sequence Number342687
Product Code LJS
UDI-Device IdentifierH96560M7019941
UDI-PublicH96560M7019941
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue NumberH96560M7019941
Device Lot Number5470109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date07/19/2019
Supplement Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1